2 doctors weighed in:

Continuous treatment with antibiotics leads to c. Diff?

2 doctors weighed in
Dr. Reid Blackwelder
Family Medicine
1 doctor agrees

In brief: Yes

C.Difficile is a common bacteria that can cause problems when the normal bacteria of the gut/intestines is wiped out.
This can happen with any antibiotic, and the more antibiotics used, and the longer used, the more likely a problem will occur. Probiotics(friendly bacteria) can help when taking antibiotics, but may not be enough. Pain, blood, diarrhea, fever are warning signs and need evaluation.

In brief: Yes

C.Difficile is a common bacteria that can cause problems when the normal bacteria of the gut/intestines is wiped out.
This can happen with any antibiotic, and the more antibiotics used, and the longer used, the more likely a problem will occur. Probiotics(friendly bacteria) can help when taking antibiotics, but may not be enough. Pain, blood, diarrhea, fever are warning signs and need evaluation.
Dr. Reid Blackwelder
Dr. Reid Blackwelder
Thank
Read more answers from doctors